zbMATH — the first resource for mathematics

Fluctuations of the empirical measure of freezing Markov chains. (English) Zbl 1390.60264
Summary: In this work, we consider a finite-state inhomogeneous-time Markov chain whose probabilities of transition from one state to another tend to decrease over time. This can be seen as a cooling of the dynamics of an underlying Markov chain. We are interested in the long time behavior of the empirical measure of this freezing Markov chain. Some recent papers provide almost sure convergence and convergence in distribution in the case of the freezing speed \(n^{-\theta}\), with different limits depending on \(\theta<1\), \(\theta =1\) or \(\theta >1\). Using stochastic approximation techniques, we generalize these results for any freezing speed, and we obtain a better characterization of the limit distribution as well as rates of convergence and functional convergence.

60J10 Markov chains (discrete-time Markov processes on discrete state spaces)
60J25 Continuous-time Markov processes on general state spaces
60F05 Central limit and other weak theorems
Full Text: DOI Euclid arXiv
[1] Y. Bakhtin and T. Hurth, Invariant densities for dynamical systems with random switching, Nonlinearity 25 (2012), no. 10, 2937–2952. · Zbl 1251.93132
[2] M. Benaïm, Vertex-reinforced random walks and a conjecture of Pemantle, Ann. Probab. 25 (1997), no. 1, 361–392. · Zbl 0873.60044
[3] M. Benaïm, Dynamics of stochastic approximation algorithms, Séminaire de Probabilités, XXXIII, Lecture Notes in Math., vol. 1709, Springer, Berlin, 1999, pp. 1–68. · Zbl 0955.62085
[4] M. Benaïm, F. Bouguet, and B. Cloez, Ergodicity of inhomogeneous markov chains through asymptotic pseudotrajectories, Ann. Appl. Probab. 27 (2017), no. 5, 3004–3049. · Zbl 1379.60077
[5] M. Benaïm and B. Cloez, A stochastic approximation approach to quasi-stationary distributions on finite spaces, Electron. Commun. Probab. 20 (2015), no. 37, 14. · Zbl 1321.65009
[6] M. Benaïm and M. W. Hirsch, Asymptotic pseudotrajectories and chain recurrent flows, with applications, J. Dynam. Differential Equations 8 (1996), no. 1, 141–176. · Zbl 0878.58053
[7] M. Benaïm, S. Le Borgne, F. Malrieu, and P.-A. Zitt, Quantitative ergodicity for some switched dynamical systems, Electron. Commun. Probab. 17 (2012), no. 56, 14. · Zbl 1347.60118
[8] M. Benaïm, Qualitative properties of certain piecewise deterministic Markov processes, Ann. Inst. Henri Poincaré Probab. Stat. 51 (2015), no. 3, 1040–1075.
[9] Joris Bierkens and Andrew Duncan, Limit theorems for the zig-zag process, Advances in Applied Probability 49 (2017), no. 3, 791–825.
[10] F. Bouguet, F. Malrieu, F. Panloup, C. Poquet, and J. Reygner, Long time behavior of Markov processes and beyond, ESAIM Proc. Surv. 51 (2015), 193–211. · Zbl 1337.60177
[11] B. Cloez and M. Hairer, Exponential ergodicity for Markov processes with random switching, Bernoulli 21 (2015), no. 1, 505–536. · Zbl 1330.60094
[12] C. Costantini and T. G. Kurtz, Diffusion approximation for transport processes with general reflection boundary conditions, Math. Models Methods Appl. Sci. 16 (2006), no. 5, 717–762. · Zbl 1206.82088
[13] M. H. A. Davis, Markov models & optimization, vol. 49, CRC Press, 1993. · Zbl 0780.60002
[14] Z. Dietz and S. Sethuraman, Occupation laws for some time-nonhomogeneous Markov chains, Electron. J. Probab. 12 (2007), no. 23, 661–683. · Zbl 1127.60068
[15] R. L. Dobrušin, Limit theorems for a Markov chain of two states, Izvestiya Akad. Nauk SSSR. Ser. Mat. 17 (1953), 291–330.
[16] M. Duflo, Algorithmes stochastiques, Mathématiques & Applications (Berlin) [Mathematics & Applications], vol. 23, Springer-Verlag, Berlin, 1996. · Zbl 0882.60001
[17] János Engländer and Stanislav Volkov, Turning a coin over instead of tossing it, Journal of Theoretical Probability (2016).
[18] S. N. Ethier and T. G. Kurtz, Markov processes, Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics, John Wiley & Sons, Inc., New York, 1986, Characterization and convergence. · Zbl 0592.60049
[19] J. Fontbona, H. Guérin, and F. Malrieu, Quantitative estimates for the long-time behavior of an ergodic variant of the telegraph process, Adv. in Appl. Probab. 44 (2012), no. 4, 977–994. · Zbl 1274.60240
[20] G. Fort, Central limit theorems for stochastic approximation with controlled Markov chain dynamics, ESAIM Probab. Stat. 19 (2015), 60–80. · Zbl 1333.60029
[21] F. R. Gantmacher, The Theory of Matrices, vol. 2, Chelsea, New York, 1959. · Zbl 0085.01001
[22] R. Gouet, Strong convergence of proportions in a multicolor Pólya urn, J. Appl. Probab. 34 (1997), no. 2, 426–435. · Zbl 0884.60028
[23] N. Ikeda and S. Watanabe, Stochastic differential equations and diffusion processes, second ed., North-Holland Mathematical Library, vol. 24, North-Holland Publishing Co., Amsterdam; Kodansha, Ltd., Tokyo, 1989. · Zbl 0684.60040
[24] G. L. Jones, On the Markov chain central limit theorem, Probab. Surv. 1 (2004), 299–320. · Zbl 1189.60129
[25] V. N. Kolokoltsov, Markov processes, semigroups and generators, De Gruyter Studies in Mathematics, vol. 38, Walter de Gruyter & Co., Berlin, 2011. · Zbl 1220.60003
[26] H. Kunita, Stochastic differential equations and stochastic flows of diffeomorphisms, École d’été de probabilités de Saint-Flour, XII—1982, Lecture Notes in Math., vol. 1097, Springer, Berlin, 1984, pp. 143–303.
[27] H. Kushner and G. Yin, Stochastic approximation and recursive algorithms and applications, vol. 35, Springer, 2003. · Zbl 1026.62084
[28] M. Métivier and P. Priouret, Théorèmes de convergence presque sure pour une classe d’algorithmes stochastiques à pas décroissant, Probab. Theory Related Fields 74 (1987), no. 3, 403–428. · Zbl 0588.62153
[29] M. Peligrad, Central limit theorem for triangular arrays of non-homogeneous Markov chains, Probab. Theory Related Fields 154 (2012), no. 3-4, 409–428. · Zbl 1266.60043
[30] L. Saloff-Coste, Lectures on finite Markov chains, Lectures on probability theory and statistics (Saint-Flour, 1996), Lecture Notes in Math., vol. 1665, Springer, Berlin, 1997, pp. 301–413. · Zbl 0885.60061
[31] S. Sethuraman and S. · Zbl 1111.60057
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.